MAUDE Adverse Event Report: ETHICON INC. MERS TAPE WHT 12INX3/16IN D/A CTX; INSTRUMENT, SURGICAL, DISPOSABLE

ETHICON INC. MERS TAPE WHT 12INX3/16IN D/A CTX; INSTRUMENT, SURGICAL, DISPOSABLE
Catalog Number RS22
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned the device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information provided: procedure: vaginal cerclage no pat consequences additional information has been requested and received.If further details are received at a later date a supplemental medwatch will be sent.- please provide the lot number: lot# tdbdpl - device return status.Please document the shipment tracking number: returning product sample is not from the procedure.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent a vaginal cerclage on an unknown date in 2024 and a suture tape was used.The suture kept pulling off the suture.The rest of the case was completed without patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information: h6 component code: g07002 - no problem detected.Additional information: h6.Investigation summary: the product was returned to ethicon for evaluation.One detached needle and one needle-suture that pertain to product code rs22 were received for analysis.The product code is double-armed.Upon visual analysis of the detached needle, the swage and attachment area were as expected.The barrel hole of the needle was examined with magnification, and no suture remnant was noted.The suture was examined, and on one extreme, a correct insertion mark was observed; however, the force used to detach the needle from the suture could not be determined.On the opposite extreme, a chipping defect could be observed, since the suture was noted with damaged (frayed) near the needle.Based on the information currently available, the chipping was identified during the investigation of the sample received.This product issue will be addressed through ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Additional investigation summary: the product was returned to ethicon for evaluation.Four representative unopened samples that pertain to product code rs22 were received for analysis.Upon initial inspection, of the samples, no external damages were observed on the packets.In order to evaluate the condition of the returned samples, the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand no anomalies were observed during the evaluation.A functional test was performed using instron equipment and the pull force result was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
MERS TAPE WHT 12INX3/16IN D/A CTX
Common Device Name
INSTRUMENT, SURGICAL, DISPOSABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC. SAN LORENZO
982 road 183 km 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19322535
Report Number2210968-2024-05387
Device Sequence Number15042444
Product Code KDC
UDI-Device Identifier10705031049802
UDI-Public10705031049802
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRS22
Device Lot NumberTDBDPL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date05/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown